Alert archive / New Mexico / Red Flag Warnings in 2015
Red Flag Warning 7, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 18, 2015, 6:51 AM MDT for El Paso County, Hudspeth County, Texas; 7 counties in New Mexico. It took effect at Apr 18, 2015, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2015, 6:51 AM MDT (12:51 UTC)
- In effect from
- Apr 18, 2015, 1:00 PM MDT
- Expired
- Apr 18, 2015, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3590 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
229 WWUS84 KEPZ 181251 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 651 AM MDT SAT APR 18 2015 ...DRY AND WINDY CONDITIONS WILL RETURN TODAY... .A STRONGER UPPER LOW OVER SOUTHERN COLORADO WILL MOVE SLOWLY EASTWARD TODAY. LEE-SIDE CYCLOGENESIS WILL LEAD TO A TIGHT SURFACE PRESSURE GRADIENT OVER MUCH OF NEW MEXICO AND FAR WEST TEXAS... WHILE A VERY DRY AIR MASS REMAINS IN PLACE. SUSTAINED WINDS OF 20 MPH AT THE 20-FOOT LEVEL ARE EXPECTED WHILE MINIMUM RELATIVE HUMIDITY VALUES WILL DROP INTO THE LOWER TEENS...CREATING CRITICAL FIRE WEATHER CONDITIONS. NMZ111-112-TXZ055-056-182100- /O.UPG.KEPZ.FW.A.0006.150418T1800Z-150419T0300Z/ /O.NEW.KEPZ.FW.W.0007.150418T1900Z-150419T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 651 AM MDT SAT APR 18 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT. * AREAS AFFECTED: MUCH OF THE SOUTHERN NEW MEXICO LOWLANDS INCLUDING FIRE WEATHER ZONES 111 AND THE SOUTHERN HALF OF ZONE 112. ALSO TEXAS FIRE WEATHER ZONES 055 AND 056. * TIMING: TODAY FROM 1 PM THROUGH 8 PM MDT. * WINDS: SUSTAINED 20-FOOT WINDS OF AROUND 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
2 follow-up statements
791 WWUS84 KEPZ 182018 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 218 PM MDT SAT APR 18 2015 ...DRY AND WINDY CONDITIONS WILL RETURN THIS AFTERNOON... .A STRONGER UPPER LOW OVER SOUTHERN COLORADO WILL MOVE SLOWLY EASTWARD TODAY. LEE-SIDE CYCLOGENESIS WILL LEAD TO A TIGHT SURFACE PRESSURE GRADIENT OVER MUCH OF NEW MEXICO AND FAR WEST TEXAS... WHILE A VERY DRY AIR MASS REMAINS IN PLACE. SUSTAINED WINDS OF 20 MPH AT THE 20-FOOT LEVEL ARE EXPECTED WHILE MINIMUM RELATIVE HUMIDITY VALUES WILL DROP INTO THE LOWER TEENS... CREATING CRITICAL FIRE WEATHER CONDITIONS. NMZ111-112-TXZ055-056-190200- /O.CON.KEPZ.FW.W.0007.000000T0000Z-150419T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 218 PM MDT SAT APR 18 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * AREAS AFFECTED: MUCH OF THE SOUTHERN NEW MEXICO LOWLANDS INCLUDING FIRE WEATHER ZONES 111 AND THE SOUTHERN HALF OF ZONE 112. ALSO TEXAS FIRE WEATHER ZONES 055 AND 056. * TIMING: TODAY FROM 1 PM THROUGH 8 PM MDT. * WINDS: SUSTAINED 20-FOOT WINDS OF AROUND 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
497 WWUS84 KEPZ 190208 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 808 PM MDT SAT APR 18 2015 NMZ111-112-TXZ055-056-190315- /O.EXP.KEPZ.FW.W.0007.000000T0000Z-150419T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 808 PM MDT SAT APR 18 2015 ...RED FLAG WARNING HAS EXPIRED... WINDS HAVE DECREASED ACROSS THE REGION AND RELATIVE HUMIDITIES WILL BE ON THE RISE...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. WINDS TOMORROW ARE ONLY EXPECTED TO BE 5 TO 15 MPH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 18, 3:08 AM MDT, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 18, 3:08 AM MDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
308 AM MDT SAT APR 18 2015
.SYNOPSIS...
MOSTLY DRY AND BREEZY CONDITIONS WILL OCCUR ACROSS THE AREA TODAY.
BRIEF ISOLATED SHOWERS MAY OCCUR OVER THE HIGHER ELEVATIONS OF THE
SOUTHERN NEW MEXICO MOUNTAINS THIS AFTERNOON. TEMPERATURES WILL
BE WARMER BUT STILL BELOW NORMAL THIS AFTERNOON. LIGHT WINDS AND
WARMER TEMPERATURES WILL OCCUR SUNDAY AND MONDAY WITH A SLIGHT
CHANCE OF LIGHT SHOWERS MAINLY OVER THE MOUNTAINS IN THE
AFTERNOON. BREEZY AFTERNOONS WILL RETURN FOR TUESDAY AND
WEDNESDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE
STATE THURSDAY AND FRIDAY WITH STRONG WINDS AND BLOWING DUST
POSSIBLE.
&&
.DISCUSSION...
A LARGE UPPER LOW PRESSURE SYSTEM CONTINUES TO SPIN ALONG THE NEW
MEXICO-COLORADO BORDER THIS MORNING. THIS LOW WILL SLOWLY DRIFT
EAST INTO THE PLAINS TODAY AND TONIGHT. STRONG CIRCULATION ALONG
THE SOUTH SIDE OF THE SYSTEM WILL GENERATE BREEZY WEST WINDS IN
THE AFTERNOON. THE STRONGER WINDS ALONG WITH LOW RELATIVE HUMIDITY
VALUES WILL KEEP FIRE WEATHER CONDITIONS ELEVATED TO NEAR CRITICAL
FOR MUCH OF THE LOWLANDS THIS AFTERNOON. WRAP AROUND MOISTURE FROM
THE LOW PRESSURE SYSTEM WILL PARTLY STREAM OVER THE NORTHERN
FRINGES OF THE FORECAST AREA WITH A SLIGHT CHANCE OF BRIEF SHOWERS
AND A FEW THUNDERSTORMS POSSIBLE FOR THE HIGHER ELEVATIONS OF THE
GILA REGION AND SACRAMENTO MOUNTAINS THIS AFTERNOON AND EVENING.
VERY LITTLE ACCUMULATION IS EXPECTED FROM ANY RAIN THAT MIGHT
OCCUR. TEMPERATURES WILL BE 4 TO 6 DEGREES WARMER TODAY BUT WILL
STILL BE SLIGHTLY BELOW NORMAL. WINDS WILL DIMINISH OVERNIGHT AS
THE LOW EXITS THE REGION.
SUNDAY AND MONDAY WILL SEE DIMINISHED WIND SPEEDS DUE TO A WEAKER
PRESSURE GRADIENT AND SHORT WAVE HIGH PRESSURE RIDGING OVER THE
STATE. THAT SAID...WEAK IMPULSES PASSING NORTH OF THE LOCAL AREA
MAY ACT ON RESIDUAL MOISTURE AND HELP GENERATE ISOLATED BRIEF
SHOWERS AND STORMS OVER THE MOUNTAIN AREAS SUNDAY AND MONDAY
AFTERNOON. RAIN AMOUNTS WILL BE LIGHT AND SPOTTY IF ANY OCCURS AT
ALL. DRY LINE FORMATION TO THE EAST WILL BE FAIRLY DISORGANIZED
SUNDAY AND MONDAY WILL NOT IMPACT THE LOCAL AREA. TEMPERATURES
WILL WARM UP TO NEAR NORMAL BOTH DAYS WHICH MEANS AFTERNOON HIGHS
NEAR 80 DEGREES FOR THE LOWLANDS.
THE WEST TO SOUTHWEST FLOW ALOFT WILL DEEPEN OVER THE AREA TUESDAY
AND WEDNESDAY AS ANOTHER LOW PRESSURE SYSTEM STRENGTHENS OFF THE
WEST COAST. THIS WILL RESULT IN A RETURN TO BREEZY AFTERNOONS. DRY
CONDITIONS WILL OCCUR AREA WIDE WITH LOWER HUMIDITY VALUES
RESULTING IN ELEVATIONS FIRE WEATHER CONDITIONS. TEMPERATURES WILL
REMAIN NEAR OR SLIGHTLY ABOVE NORMAL WITH THIS PATTERN.
THE PACIFIC LOW WILL MOVE INLAND AND APPROACH THE AREA THURSDAY.
THIS WILL GREATLY STRENGTHEN THE SOUTHWEST FLOW AHEAD OF IT AND
WILL ALSO DEEPEN A SURFACE LEE TROUGH EAST OF THE AREA. AS RESULT
WINDY TO VERY WINDY CONDITIONS WILL BE POSSIBLE ALONG WITH BLOWING
DUST ON THURSDAY AFTERNOON. DUST AND WIND ADVISORIES MAY BE NEEDED
FOR WIND STRONG WIND POTENTIAL. THE PROJECTED TRACK OF THE PACIFIC
LOW WILL TAKE JUST NORTH OF THE FORECAST AREA WHICH MEANS CHANCES
FOR RAIN WILL BE VERY LIMITED...MAINLY THE MOUNTAIN ZONES OF
SOUTHERN NEW MEXICO AND AREAS NORTH. WINDY CONDITIONS WILL PERSIST
ON FRIDAY AS THE SYSTEM MOVES THROUGH THE STATE AND EXITS TO THE
EAST. THE PATTERN WILL REMAIN ACTIVE INTO NEXT WEEKEND AS ANOTHER
WEATHER SYSTEM MOVES THROUGH THE REGION.
&&
.AVIATION...VALID 18/00Z-19/00Z...
VFR CONDITIONS EXPECTED THROUGH THE VALID PERIOD. SKY CONDS
GENERALLY FEW- SCT080-100 SCT-BKN200-250. W WINDS WILL INCREASE AFT
18Z TO 16-21G30KTS...DIMINISHING AFT 02Z.
&&
.FIRE WEATHER...
UPPER LOW CONTINUES TO SPIN NEAR CO/NM BORDER AND WILL START TO LIFT
NORTHEAST TODAY. THIS WILL KEEP BREEZY TO WINDY CONDITIONS GOING
ACROSS THE REGION THIS AFTERNOON. WRAP AROUND MOISTURE FROM THE
LOW MAY PRODUCE BRIEF ISOLATED SHOWERS AND STORMS OVER THE HIGHER
ELEVATIONS OF THE GILA REGION AND SACRAMENTO MOUNTAINS. RELATIVE
HUMIDITIES ACROSS THE LOWLANDS TODAY WILL BE IN THE 10 TO 15
PERCENT RANGE...AND WINDS WILL BE CLOSE TO CRITICAL VALUES...A
FIRE WEATHER WATCH IS IN EFFECT FOR TODAY. A RED FLAG WARNING MAY
BE ISSUED LATER THIS MORNING. LIGHTER WINDS CAN BE EXPECTED GOING
INTO SUNDAY AND MONDAY AS A WEAK UPPER RIDGE BUILDS INTO THE
REGION. ANOTHER DIGGING UPPER TROUGH OVER THE WEST COAST WILL
INCREASE THE SOUTHWEST FLOW ALOFT FOR THE MIDDLE OF NEXT WEEK AND
COULD LEAD TO ADDITIONAL CRITICAL FIRE DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 75 52 79 53 82 / 0 0 0 0 0
SIERRA BLANCA 71 46 75 48 78 / 0 0 0 0 0
LAS CRUCES 74 45 77 47 79 / 0 0 0 0 0
ALAMOGORDO 71 45 75 48 78 / 0 0 10 10 0
CLOUDCROFT 53 34 57 35 60 / 10 10 10 10 10
TRUTH OR CONSEQUENCES 73 46 75 47 78 / 0 0 10 10 0
SILVER CITY 65 40 70 42 72 / 0 0 0 0 0
DEMING 74 42 79 43 80 / 0 0 0 0 0
LORDSBURG 74 40 78 43 80 / 0 0 0 0 0
WEST EL PASO METRO 75 52 79 54 81 / 0 0 0 0 0
DELL CITY 75 46 78 49 80 / 0 0 0 0 0
FORT HANCOCK 76 48 79 51 82 / 0 0 0 0 0
LOMA LINDA 68 48 72 49 75 / 0 0 0 0 0
FABENS 75 48 79 50 81 / 0 0 0 0 0
SANTA TERESA 75 47 79 49 80 / 0 0 0 0 0
WHITE SANDS HQ 73 50 76 52 79 / 0 0 0 0 0
JORNADA RANGE 74 40 77 43 79 / 0 0 0 0 0
HATCH 75 44 78 45 80 / 0 0 0 0 0
COLUMBUS 73 47 77 49 79 / 0 0 0 0 0
OROGRANDE 73 48 76 51 78 / 0 0 0 0 0
MAYHILL 60 39 63 38 66 / 10 10 10 10 0
MESCALERO 59 38 62 39 66 / 10 10 10 10 0
TIMBERON 59 39 63 40 66 / 10 10 10 10 0
WINSTON 65 36 69 38 72 / 10 10 10 10 0
HILLSBORO 71 42 74 43 77 / 0 0 10 10 0
SPACEPORT 73 41 77 43 79 / 0 0 10 10 0
LAKE ROBERTS 65 37 68 38 71 / 10 10 10 10 0
HURLEY 68 39 72 41 74 / 0 0 0 0 0
CLIFF 73 39 77 40 79 / 0 0 0 0 0
MULE CREEK 70 33 74 37 76 / 0 0 0 0 0
FAYWOOD 69 41 73 43 75 / 0 0 0 0 0
ANIMAS 74 44 78 47 79 / 0 0 0 0 0
HACHITA 74 42 78 44 80 / 0 0 0 0 0
ANTELOPE WELLS 73 42 77 45 79 / 0 0 0 0 0
CLOVERDALE 69 41 73 44 75 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
NMZ111-112.
TX...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
TXZ055-056.
&&
04 LUNDEENHazardous weather outlook, Apr 18, 5:43 AM MDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 543 AM MDT SAT APR 18 2015 NMZ401>417-TXZ418>424-191145- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 543 AM MDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FEW BRIEF ISOLATED SHOWERS WILL BE POSSIBLE IN THE HIGHER MOUNTAINS THIS AFTERNOON AND EARLY EVENING. IT WILL BE BREEZY IN THE AFTERNOON WITH WARMER TEMPERATURES. DRY CONDITIONS AND BREEZY WEST WINDS WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BRIEF ISOLATED THUNDERSTORMS WILL BE POSSIBLE FOR THE MOUNTAIN ZONES ON SUNDAY AND MONDAY AFTERNOON. VERY LITTLE RAIN EXPECTED. DRY CONDITIONS AND HIGHER WIND SPEEDS WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS TUESDAY THROUGH FRIDAY. STRONG WINDS AND BLOWING DUST WILL BE POSSIBLE FOR THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUNDEEN
Nearby
Red Flag Warnings in New Mexico, 2015Red Flag Warnings in Texas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.